Kenora – Fatal Overdose of Yellow Down Claims Another Life

Naxoline
Naxoline: These free kits can save a life.

KENORA – A sudden death in Kenora on Sunday appears to be related to an overdose from fentanyl.

Officers with the Kenora Detachment of the Ontario Provincial Police (OPP), the OPP Crime Unit and Forensic Identification Unit are investigating a sudden death in the City of Kenora.

Police report that on Sunday, July 19, 2020 at 9:22 a.m. OPP officers were dispatched to a report of a person not awake and not breathing by Kenora Emergency Medical Services (EMS) in the 200 block of First Street South.

Kenora OPP attended immediately and assisted EMS but the person was pronounced dead at the scene. A post mortem is to take place in Toronto later this week to determine the cause of death.

Updates will be made available as the investigation progresses.

Police are again warning people about the harmful effects of a drug called “yellow down” or “purple down” that is believed to contain fentanyl.

Recognize the signs and symptoms of an overdose, including:

•        Difficulty

•       walking

•       talking

•       staying awake

•       blue lips or nails

•       very small pupils

•       cold and clammy skin

•       dizziness and confusion

•       extreme drowsiness

•       choking, gurgling or snoring sounds

•       slow, weak or no breathing

•       Inability to wake up, even when shaken or shouted at

If anyone has any information regarding this incident, contact the Kenora OPP at (807) 548-5534 or 1-888-310-1122, or call CRIMESTOPPERS at 1-800-222-TIPS (8477).